Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 157, NWS Kansas City, MO

August 19, 2005Chariton County, Linn County, Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 19, 2005, 6:17 PM CDT for Chariton County, Linn County, Macon County, Missouri. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2005, 6:17 PM CDT (23:17 UTC)
Expired
Aug 19, 2005, 6:53 PM CDT
In force
36 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Chariton County, MO, Linn County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 165 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 6:20 PM CDTTSTM WND GST 65Kaseyville, MO60-65 MPH WINDS ESTIMATED AT INTERSECTION OF HIGHWAY T AND HIGHWAY 3
Aug 19, 6:20 PM CDTNON-TSTM WND GST 65Kaseyville, MO60-65 MPH WINDS ESTIMATED AT INTERSECTION OF HIGHWAY T AND HIGHWAY 3

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 192318
SVREAX
MOC041-115-121-200000-
/O.NEW.KEAX.SV.W.0157.050819T2317Z-050820T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
  SOUTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI
  MACON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 700 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ROTHVILLE TO PRAIRIE HILL IN NORTHEAST CHARITON COUNTY...AND 
  MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   BUCKLIN BY 625 PM CDT.
   KASEYVILLE BY 630 PM CDT.
   NEW CAMBRIA BY 635 PM CDT.
   ETHEL BY 640 PM CDT.
   LONG BRANCH STATE PARK BY 645 PM CDT.
   ELMER BY 650 PM CDT.

THE TOWNS OF BEVIER AND AXTELL ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

THESE STORMS HAVE A RECENT HISTORY OF PRODUCING 60 TO 70 MPH WINDS 
ACROSS CHARITON COUNTY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3968 9304 3948 9286 3978 9230 4004 9256

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 192336
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT FRI AUG 19 2005

MOC041-115-192341-
/O.CAN.KEAX.SV.W.0157.000000T0000Z-050820T0000Z/
LINN MO-CHARITON MO-
631 PM CDT FRI AUG 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR CHARITON AND LINN COUNTIES HAS
BEEN CANCELLED...

AT 628 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED NORTHEAST OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM...HOWEVER 
NO ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED IN THE NEXT 
SEVERAL HOURS.

LAT...LON 3974 9283 3961 9259 3969 9230 3998 9242

$$

MOC121-200000-
/O.CON.KEAX.SV.W.0157.000000T0000Z-050820T0000Z/
MACON MO-
631 PM CDT FRI AUG 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MACON COUNTY UNTIL 700
PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW CAMBRIA TO COLLEGE MOUND...MOVING NORTHEAST AT 50
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   MACON BY 640 PM CDT.
   ANABEL BY 645 PM CDT.
   ATLANTA BY 650 PM CDT.

THE TOWNS OF BEVIER AND AXTELL ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

LAT...LON 3974 9283 3961 9259 3969 9230 3998 9242

$$

BOOKBINDER
000 
WWUS53 KEAX 192353
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
652 PM CDT FRI AUG 19 2005

MOC121-200000-
/O.CAN.KEAX.SV.W.0157.000000T0000Z-050820T0000Z/
MACON MO-
652 PM CDT FRI AUG 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR MACON COUNTY HAS BEEN
CANCELLED...

AT 643 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

STRONG THUNDERSTORMS WILL CONTINUE ACROSS EASTERN MACON COUNTY... 
PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING THROUGH 7 PM. 
ADDITIONAL SEVERE WEATHER IS NOT EXPECTED.

LAT...LON 3974 9283 3961 9259 3969 9230 3998 9242

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:55 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 19, 3:55 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT FRI AUG 19 2005

.DISCUSSION...

SEVERE THUNDERSTORMS AND FLASH FLOODING HIGHLIGHT THE FORECAST
CONCERNS TONIGHT. OUTFLOW BOUNDARY FROM EARLIER KS CONVECTION HAS
IGNITED FROM SOUTHWEST OF TOP THROUGH MCI. AIRMASS VERY UNSTABLE
WITH HIGH PRECIPITABLE WATER VALUES COVERING ENTIRE CWA. 0-6KM BULK
SHEAR VALUES SUPPORT POTENTIAL FOR A FEW INITIAL SUPERCELLS. DUE TO
RECENT HEAVY RAINS OVER THE PAST 2 DAYS...DEGREE OF INSTABILITY...
AVAILABLE LOW LEVEL MOISTURE AND PLUME OF SUBTROPICAL MOISTURE IT IS
PRUDENT TO ISSUE FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR ALL OF
TONIGHT. HAVE HIT QPF GRIDS RATHER HARD WITH MANY LOCATIONS LIKELY
TO SEE IN EXCESS OF AN INCH OF RAIN.

APPROACHING COLD FRONT ORIENTED NORTH/SOUTH THROUGH EASTERN NEBRASKA
AND CENTRAL KS WILL MARCH EAST-SOUTHEAST TONIGHT WITH ADDITIONAL
CONVECTION FORMING ALONG IT. THUS SOME AREAS WILL SEE SEVERAL ROUNDS
OF STORMS THROUGH 12Z SATURDAY.

MINIMAL COOLING BEHIND THIS FRONT AND EXPECT TEMPERATURES TO WARM
BACK UP TO SEASONAL VALUES ONCE THE SUN COMES OUT. SOUTHERN CWA WILL
BE SLOWEST TO BREAK OUT OF CLOUDS AND MAY BE A BIT OVERLY OPTIMISTIC
ON MAX TEMPERATURES. WILL MAINTAIN CHANCE POPS OVER SOUTHERN THIRD
OF CWA FOR AT LEAST THE MORNING HOURS. FRONTAL BOUNDARY APPEARS TO
HANG UP OVER SOUTHERN MO AND PLUME OF AFOREMENTIONED SUBTROPICAL
MOISTURE BENDS EAST ACROSS SOUTHERN HALF OF MO. WEAK VORTICITY
MAXIMA COULD EASILY BE EMBEDDED WITHIN THIS MOISTURE PLUME AND BE
ENOUGH FOR WIDELY SCATTERED NUISANCE CONVECTION.

HAVE ALSO ADDED LOW CHANCE POPS ACROSS NORTHWEST CORNER OF MO FOR
SATURDAY EVENING AS SECONDARY/850MB FRONT DROPS SOUTHEAST. MAY BE
ENOUGH RESIDUAL MOISTURE FOR SCATTERED STORMS TO FORM ALONG THE
850MB THETAE AXIS IN THE LATE AFTERNOON AND CONTINUE INTO NORTHWEST
MO EARLY IN THE EVENING.

MJ

BY SUNDAY...THE SURFACE FRONT IS WELL PAST OUR CWA.  A CURSORY LOOK
TO THE MODELS AND GUIDANCE WOULD SAY TEMPS BACK TO NEAR NORMAL AND
ZERO POPS.  HOWEVER WE HAVE SOME CONCERN WITH THE H8 FRONT THAT IS
STILL ACROSS OUR AREA SUNDAY MORNING.  A SMALL POSSIBILITY THAT WE
WILL SEE SOME SHOWER DEVELOPMENT ON THIS.  THE GFS SHOWS A LITTLE
MID LEVEL MOISTURE.  WILL TREND ON THE CONSERVATIVE SIDE BY ADDING A
FEW MORE CLOUDS AND KEEPING TEMPS JUST A LITTLE LOWER.

AT THE BEGINNING OF THE WEEK...THE UPPER LEVEL RIDGE IS TO OUR
WEST.  AN UPPER LEVEL LOW MOVES ONTO THE PACIFIC COAST BY THE MIDDLE
OF THE WEEK...ALTHOUGH THE TIMING OF THAT HAS BEEN CHANGING FROM RUN
TO RUN. WHILE THIS UPPER LOW WOBBLES AROUND...A SURFACE FRONT GETS
HUNG UP IN THE HIGH PLAINS. TIMING ON THIS ITEM HEADING EAST HAS
BEEN UNCERTAIN THE PAST SEVERAL RUNS.  WITHOUT A STRONG PUSH...THE
FRONT WILL LIKELY TAKE ITS TIME REACHING US. GFS MAY BE HINTING AT
PHASING THIS LOW WITH THE LOW NEAR THE GREAT LAKES ASSOCIATED WITH
THE UPPER LOW.  LATEST RUNS HAVE NOT AGREED ON TIMING...BUT GENERAL
CONSENSUS HAS BEEN TO PUSH FROPA BACK UNTIL FRIDAY NIGHT (DAY7)...
SIMILAR TO THE GFS/EC.  TEMPERATURES SHOW A WARMING TREND THROUGH
THE WEEK WITH THE WARMEST READINGS THU/FRI IN THE PREFRONTAL
ENVIRONMENT.

27

&&

.PREV DISCUSSION...
135 PM...
UPDATED FORECAST TO LOWER HIGH TEMPERATURES ACROSS NORTHWEST MO DUE
TO CLOUD COVER AND CONVECTION MOVING IN. ADJUSTED POPS FOR THIS
AFTERNOON TO REFLECT ONGOING AND EXPECTED PRECIPITATION. HAVE
DROPPED POPS ALTOGETHER ACROSS FAR SOUTHERN CWA TILL THIS EVENING.

SEVERE AND HEAVY RAIN THREAT ACROSS NORTHERN HALF OF CWA NEXT 18 HRS.
CONSIDERING A FLASH FLOOD WATCH FOR MOST OF CWA TONIGHT DUE TO
RECENT HEAVY RAINS AS WELL AS POTENTIAL FOR 1-2 INCH RAINS.

MJ

&&

.PREV DISCUSSION...
645 AM...
MAKING SOME REVISION TO THUNDERSTORM FORECASTS FOR TODAY. ONGOING
ELEVATED PRECIPITATION ORIENTED ALONG A MOISTURE AXIS OF TROPICAL
MOISTURE THAT EXTENDS FROM MEXICO THROUGH KANSAS INTO CENTRAL
MISSOURI.  UPPER LEVEL JET ACROSS NEBRASKA AND IOWA CONTINUES TO
SUPPORT AT LEAST SOME WEAK LIFT ACROSS THIS REGION DESPITE VEERED
OFF LOW LEVEL JET. STILL EXPECT THIS AREA TO DISSIPATE THIS MORNING
AS MID LEVELS WARM A BIT.  BIG QUESTION IS...CAN AFTERNOON HEATING
OVERCOME EXPECTED CAP TO TRIGGER MORE STORMS ACROSS THE FORECAST
AREA IN THE VICINITY OF THIS MOISTURE AXIS. CURRENT THINKING IS NOT
LIKELY UNTIL THIS EVENING WHEN SOME COOLING AT THE MID LEVELS MAY
TAKE PLACE. STORMS WITH THE TRUE COLD FRONT WILL LIKELY NOT GET
ORGANIZED ALONG THIS BOUNDARY UNTIL THE OVERNIGHT HOURS IN NORTHERN
MISSOURI AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER
MIDWEST...AIDING IN THE FRONTS SURGE TO THE SOUTH.

PC

&&

.PREVIOUS DISCUSSION...
328 AM CDT FRI...
MAIN FORECAST CONCERN IS WITH THREAT OF STORMS TODAY AND TONIGHT AND
HEAT THIS AFTERNOON.

00Z MODEL RUNS PRESENTED QUITE DIVERGING SCENARIOS...HAVING PROBLEMS
WITH HANDLING CONVECTION THIS MORNING AND CONVECTIVE FEEDBACK
PROBLEMS THIS AFTERNOON AND TONIGHT.  WILL LEAN TOWARD EARLIER RUNS
IDEA OF MAIN FRONT SETTING UP FROM WESTERN KANSAS INTO SOUTHEAST
NEBRASKA LATER THIS AFTERNOON...WITH CONVECTION BREAKING OUT ALONG
IT. NOT TOTALLY OUT OF THE QUESTION THAT SOMETHING COULD DEVELOP
THIS AFTERNOON IN THE WARM SECTOR THAT WILL BE ACROSS THE FORECAST
AREA...BUT THINK THE BETTER CHANCES WILL BE CLOSER TO THIS
BOUNDARY...SO WILL KEEP CHANCE POPS IN NORTHWEST MISSOURI AND
NORTHEAST KANSAS FOR NOW...AND ONLY HAVE SLIGHT CHANCES FOR THE REST
OF FORECAST AREA.

WITH NORTHERN STREAM SHORT WAVE MOVING THROUGH UPPER MIDWEST BY 12Z
SATURDAY...EXPECT FRONT TO BE ABLE TO PUSH AS FAR SOUTH AS THE
SOUTHERN THIRD OF FORECAST AREA...THEN MOVE SOUTH OF AREA BY MID
MIDDAY. THUS WILL TAPER OF RAIN CHANCES SATURDAY MORNING...WITH
COOLER AIR MOVING IN. THEN WITH A SURFACE HIGH DROPPING INTO THE
MIDWEST THE FIRST OF THE WEEK...LOOKS LIKE A FAIRLY QUIET WEATHER
PATTERN THROUGH TUESDAY.

IN THE VERY SHORT TERM...HEAT WILL ALSO BE A CONCERN THIS AFTERNOON.
SOME AREAS...ESPECIALLY IN AREAS FROM ST JOSEPH THROUGH KANSAS CITY
THROUGH BUTLER AND SEDALIA MAY SEE HEAT INDICES AROUND THE 105 MARK
FOR AN HOUR OR TWO THIS AFTERNOON. SINCE NOT QUITE FITTING THE
ADVISORY CRITERIA...PLUS AREA HAS BECOME FAIRLY ACCLIMATED TO THE
HEAT THIS SUMMER...WILL USE THE HAZARDOUS WEATHER OUTLOOK TO
HIGHLIGHT THE SITUATION.

ONGOING CONVECTION HAS ORGANIZED INTO A COMPLEX THAT SHOULD CONTINUE
TO PROGRESS EAST EARLY THIS MORNING AS WEAK WAVE INDUCED BY THIS
COMPLEX MOVES EAST IN THE FLOW.  TIMING CURRENT RADAR TRENDS...WILL
LEAVE A MENTION OF STORMS IN SOUTHEAST AREAS FOR THE START OF THE
DAY...THEN CLEAR THE AREA BY MID MORNING.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FOR TONIGHT FOR ALL KS COUNTIES.
MO...FLASH FLOOD WATCH FOR TONIGHT FOR ALL MO COUNTIES.

WFO EAX
Hazardous weather outlook, Aug 19, 1:06 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT FRI AUG 19 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY ACTIVE PERIOD IS FORECAST WITH A MODERATE RISK OF SEVERE
THUNDERSTORMS FORECAST ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST
KANSAS...GENERALLY NORTH OF A MUSCOTAH KANSAS TO MACON LINE. SEVERE
THUNDERSTORMS COULD FORM AS EARLY AS MID AFTERNOON ACROSS FAR
NORTHEAST KANSAS AND NORTHERN MISSOURI NEAR THE MISSOURI AND IOWA
BORDER. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG AN
INSTABILITY AXIS WHICH LIES FROM NEAR ST JOSEPH TO NORTH OF
KIRKSVILLE. DUE TO THE AMOUNT OF VERTICAL SHEAR AND INSTABILITY
PRESENT OVER THIS AREA DISCRETE SUPERCELLS ARE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY SEVERE THREATS WILL BE
LARGE HAIL...GOLFBALL SIZE OR LARGER...DAMAGING WINDS...TORRENTIAL
RAINS AND FREQUENT LIGHTNING. AS THE THUNDERSTORMS INTERACT WITH EACH
OTHER THE POTENTIAL EXISTS FOR A COMPLEX OF STORMS TO FORM WHICH
COULD EVOLVE INTO A WIDESPREAD WIND STORM EVENT.

SEVERE THUNDERSTORMS COULD SPREAD SOUTHEAST OVERNIGHT AND ACROSS WEST
CENTRAL AND CENTRAL MISSOURI AS WELL AS EXTREME EAST CENTRAL KANSAS BY
LATE EVENING.

HEAVY RAINS WILL ALSO BE A THREAT OVER THE ENTIRE REGION. DUE TO THE
RECENT HEAVY RAINS OF THE PAST TWO DAYS OVER MANY LOCATIONS...FLASH FLOODING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF WEST CENTRAL AND
CENTRAL MISSOURI SATURDAY MORNING...GENERALLY SOUTH OF AN OLATHE TO
BOONVILLE LINE.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS NORTHERN
MISSOURI AND NORTHEAST KANSAS SATURDAY EVENING AS A SECONDARY FRONT
DROPS DOWN FROM IOWA AND NEBRASKA.

NO SEVERE WEATHER IS ANTICIPATED ACROSS THE AREA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED ACROSS NORTHERN MISSOURI THIS
AFTERNOON AND EVENING. IT IS POSSIBLE SPOTTERS WILL BE NEEDED FURTHER
SOUTH LATER THIS EVENING SOUTH OF A KANSAS CITY TO MOBERLY LINE.

MJ

In the hours before

Special weather statement, Aug 19, 3:02 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 PM CDT FRI AUG 19 2005

KSZ103-192100-
LEAVENWORTH-
302 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH COUNTY...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MC LOUTH...OR NEAR
OSKALOOSA KANSAS...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL.

PEOPLE IN LEAVENWORTH COUNTY...INCLUDING THE CITY OF JARBALO...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

BOOKBINDER
Special weather statement, Aug 19, 3:18 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CDT FRI AUG 19 2005

KSZ025-057-102>105-MOZ001>004-011>013-020>021-028>029-
037-043-200300-
ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS-
MIAMI KS-WYANDOTTE KS-ANDREW MO-ATCHISON MO-
BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO-DE KALB MO-
GENTRY MO-HOLT MO-JACKSON MO-NODAWAY MO-PLATTE MO-
WORTH MO-
318 PM CDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
736 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 6 COUNTIES

IN EAST CENTRAL KANSAS

JOHNSON KS            MIAMI

IN NORTHEAST KANSAS

ATCHISON KS           DONIPHAN              LEAVENWORTH
WYANDOTTE

IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES

IN NORTHWEST MISSOURI

ANDREW                ATCHISON MO           BUCHANAN
CLINTON               DEKALB                GENTRY
HOLT                  NODAWAY               WORTH

IN WEST CENTRAL MISSOURI

CASS                  CLAY                  JACKSON
PLATTE

THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...CAMERON...
EXCELSIOR SPRINGS...GRANT CITY...HARRISONVILLE...INDEPENDENCE...
KANSAS CITY...KANSAS CITY...LEAVENWORTH...LIBERTY...MARYVILLE...
MOUND CITY...OLATHE...OREGON...OVERLAND PARK...PAOLA...
PARKVILLE...PLATTE CITY...PLATTSBURG...ROCKPORT...SAVANNAH...
ST. JOSEPH AND TROY.
Local storm report, Aug 19, 3:52 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             LIBERTY                 39.24N 94.42W
08/19/2005  1.00 INCH        CLAY               MO   TRAINED SPOTTER

            QUARTER SIZE HAIL ON THE SOUTHEAST SIDE OF LIBERTY

&&

MJM
Special weather statement, Aug 19, 4:15 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT FRI AUG 19 2005

KSZ103-104-MOZ028-192200-
LEAVENWORTH-PLATTE-WYANDOTTE-
415 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...SOUTHERN PLATTE AND
WYANDOTTE COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEAVENWORTH TO
BONNER SPRINGS...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF
OSKALOOSA TO 15 MILES NORTHWEST OF OLATHE...MOVING EAST AT 25 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES...INCLUDING
THE CITIES OF BASEHOR...LEAVENWORTH...BONNER
SPRINGS...LANSING...EDWARDSVILLE...FARLEY...LAKE QUIVIRA...KANSAS
CITY KS...KCI AIRPORT AND PARKVILLE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

BOOKBINDER
Local storm report, Aug 19, 5:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     6 W BOGARD              39.46N 93.64W
08/19/2005  70 MPH           CARROLL            MO   PUBLIC

            ESTIMATED 60-70 MPH WINDS

&&

MJM
Local storm report, Aug 19, 6:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     2 NE TRIPLETT           39.52N 93.17W
08/19/2005  70 MPH           CHARITON           MO   PUBLIC

            60-70 MPH WINDS ESTIMATED

&&

MJM

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:40 PM CDTSevere Thunderstorm WarningEAXBuchanan50 min
Aug 18, 8:08 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway58 min
Aug 18, 8:11 PM CDTFlash Flood WarningEAXBuchanan6 hr
Aug 18, 8:39 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb51 min
Aug 18, 9:05 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Ray55 min
Aug 18, 9:57 PM CDTSevere Thunderstorm WarningEAXAdair33 min
Aug 19, 3:40 PM CDTSevere Thunderstorm WarningEAXClay50 min
Aug 19, 3:57 PM CDTFlash Flood WarningEAXPlatte6 hr
Aug 19, 5:10 PM CDTSevere Thunderstorm WarningEAXCarroll41 min
Aug 19, 5:36 PM CDTSevere Thunderstorm WarningEAXChariton39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.